Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 9, 2012, 6:11 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Mar 11, 2012, 6:08 AM CDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 6:11 AM CST (12:11 UTC)
- In effect from
- Mar 11, 2012, 6:08 AM CDT
- Expired
- Mar 13, 2012, 7:00 AM CDT
- In force
- 49 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 14.45 ft at Mar 12, 2012, 4:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
083 WGUS44 KMEG 091211 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 611 AM CST FRI MAR 9 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER THIS MORNING. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-101211- /O.NEW.KMEG.FL.W.0016.120310T0336Z-120313T1930Z/ /ABDM6.1.ER.120310T0336Z.120311T1100Z.120313T1330Z.NO/ 611 AM CST FRI MAR 9 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM FRIDAY MARCH 9 UNTIL TUESDAY MARCH 13. * AT 3 AM FRIDAY THE STAGE WAS...8.5 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 15.2 FEET SUNDAY MARCH 11. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TONIGHT MARCH 9 AND CONTINUE TO RISE TO NEAR 15.2 FEET BY SUNDAY MARCH 11. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MARCH 13. AT 15.0 FEET, WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED. $$
9 follow-up statements
602 WGUS84 KMEG 091655 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1055 AM CST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER AND THE TOMBIGBEE RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-101655- /O.EXT.KMEG.FL.W.0013.120309T1730Z-120310T2010Z/ /BGBM6.1.ER.120309T1730Z.120310T0000Z.120310T1410Z.NO/ 1055 AM CST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM TODAY MARCH 09 UNTIL SATURDAY MARCH 10. * AT 10 AM FRIDAY THE STAGE WAS 13.2 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 15.5 FEET LATER TODAY MARCH 9. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE LATE TODAY. EXPECTED TO FALL BELOW FLOOD STAGE BY SATURDAY MARCH 10. * AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING $$ MSC095-101654- /O.EXT.KMEG.FL.W.0014.120309T1649Z-120310T2224Z/ /AMYM6.1.ER.120309T1258Z.120310T0000Z.120310T1624Z.NO/ 1055 AM CST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL SATURDAY MARCH 10. * AT 7 AM FRIDAY THE STAGE WAS 20.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 23.3 FEET LATE TODAY MARCH 9. * FLOOD STAGE IS 20.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE THIS MORNING AND WILL CONTINUE RISING TO NEAR 23.3 FEET BY LATE TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MARCH 10. * AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND $$ MSC087-095-101654- /O.EXT.KMEG.FL.W.0016.120311T1300Z-120313T0349Z/ /ABDM6.1.ER.120311T1300Z.120311T2300Z.120312T2149Z.NO/ 1055 AM CST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM SUNDAY MARCH 11 UNTIL MONDAY MARCH 12. * AT 7 AM FRIDAY THE STAGE WAS 9.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MARCH 11 AND CONTINUE TO RISE TO NEAR 14.3 FEET BY LATE SUNDAY MARCH 11.THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MARCH 12. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$ MM
187 WGUS84 KMEG 100321 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 921 PM CST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED AT 900 AM SATURDAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-110321- /O.EXT.KMEG.FL.W.0016.120311T1850Z-120312T1600Z/ /ABDM6.1.ER.120311T1850Z.120311T2300Z.120312T1000Z.NO/ 921 PM CST FRI MAR 9 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM SUNDAY MARCH 11 UNTIL MONDAY MARCH 12. * AT 07 PM FRIDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.0 FEET SUNDAY MARCH 11. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MARCH 11 AND CONTINUE TO RISE TO NEAR 14.0 FEET BY LATE AFTERNOON SUNDAY MARCH 11.THE RIVER WILL FALL BELOW FLOOD STAGE BY MID DAY MONDAY MARCH 12. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
637 WGUS84 KMEG 101640 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1040 AM CST SAT MAR 10 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TONIGHT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-111640- /O.EXT.KMEG.FL.W.0016.120311T1545Z-120312T1612Z/ /ABDM6.1.ER.120311T1545Z.120311T2300Z.120312T1012Z.NO/ 1040 AM CST SAT MAR 10 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM SUNDAY MARCH 11 UNTIL MONDAY MARCH 12. * AT 7 AM SATURDAY THE STAGE WAS 11.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.1 FEET SUNDAY MARCH 11. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MARCH 11 AND CONTINUE TO RISE TO NEAR 14.1 FEET BY SUNDAY MARCH 11. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
457 WGUS84 KMEG 110130 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 730 PM CST SAT MAR 10 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED SUNDAY MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-120130- /O.EXT.KMEG.FL.W.0016.120311T1108Z-120312T2145Z/ /ABDM6.1.ER.120311T1108Z.120311T2300Z.120312T1545Z.NO/ 730 PM CST SAT MAR 10 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM SUNDAY MARCH 11 UNTIL MONDAY MARCH 12. * AT 07 PM SATURDAY THE STAGE WAS 12.0 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.5 FEET SUNDAY MARCH 11. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MARCH 11 AND CONTINUE TO RISE TO NEAR 14.5 FEET BY SUNDAY EVENING MARCH 11.THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MARCH 12. * AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED $$
258 WGUS84 KMEG 111514 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1014 AM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TONIGHT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-121514- /O.EXT.KMEG.FL.W.0016.000000T0000Z-120312T2120Z/ /ABDM6.1.ER.120311T1253Z.120312T0000Z.120312T1520Z.NO/ 1014 AM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL MONDAY MARCH 12. * AT 8 AM SUNDAY THE STAGE WAS 13.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.0 FEET SUNDAY MARCH 11. * FLOOD STAGE IS 13.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE TODAY AND WILL CONTINUE RISING TO NEAR 14.0 FEET BY LATE TONIGHT. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$ MM
898 WGUS84 KMEG 120222 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 922 PM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED MONDAY MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-122116- /O.EXT.KMEG.FL.W.0016.000000T0000Z-120312T2116Z/ /ABDM6.1.ER.120311T1253Z.120312T0100Z.120312T1516Z.NO/ 922 PM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL MONDAY MARCH 12. * AT 08 PM SUNDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
351 WGUS84 KMEG 121446 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 946 AM CDT MON MAR 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-130200- /O.EXT.KMEG.FL.W.0016.000000T0000Z-120313T0200Z/ /ABDM6.1.ER.120311T1253Z.120312T0900Z.120312T2000Z.NO/ 946 AM CDT MON MAR 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL MONDAY MARCH 12. * AT 8 AM MONDAY THE STAGE WAS 14.3 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. MAY FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * FLOOD STAGE IS 13.0 FEET. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
379 WGUS84 KMEG 121910 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 210 PM CDT MON MAR 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-131800- /O.EXT.KMEG.FL.W.0016.000000T0000Z-120313T1800Z/ /ABDM6.1.ER.120311T1253Z.120312T0900Z.120313T1200Z.NO/ 210 PM CDT MON MAR 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL TUESDAY MARCH 13. * AT 12 PM MONDAY THE STAGE WAS 14.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
385 WGUS84 KMEG 130050 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 750 PM CDT MON MAR 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-131200- /O.EXT.KMEG.FL.W.0016.000000T0000Z-120313T1200Z/ /ABDM6.1.ER.120311T1253Z.120312T0900Z.120313T0600Z.NO/ 750 PM CDT MON MAR 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL TUESDAY MARCH 13. * AT 4 PM MONDAY THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER HAS CRESTED AND WILL CONTINUE FALLING...AND WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:23 AM CST, 48 minutes earlier.
Area forecast discussion, Mar 9, 5:23 AM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 523 AM CST FRI MAR 9 2012 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 314 AM CST FRI MAR 9 2012/ DISCUSSION... CURRENTLY ACROSS THE MIDSOUTH...TRAILING SHOWERS CONTINUE TO PUSH TO THE SOUTHEAST AND EXIT THE REGION. THE COLD FRONT IS NOW LOCATED ALONG A LINE FROM CHATTANOOGA TENNESSEE SOUTHWESTWARD TO ALEXANDRIA LOUISIANA. TEMPERATURES ACROSS THE REGION WERE IN THE 40S WITH NORTH WINDS AT AROUND 8-10KTS. TODAY THROUGH SATURDAY...SURFACE HIGH PRESSURE WILL BUILD IN ACROSS THE MIDWEST BEHIND THE PASSING SYSTEM DURING THE DAY ON FRIDAY. THIS WILL YIELD CLEAR AND DRY CONDITION ACROSS THE MIDSOUTH THROUGH THIS PERIOD AND TEMPERATURES WILL REACH INTO THE UPPER 50S AND LOWER 60S. DURING THIS TIME THE SURFACE HIGH WILL DRIFT EASTWARD AND EVENTUALLY SETUP OVER THE CAROLINAS BY LATE SATURDAY. AS THE HIGH DRIFTS...WINDS WILL VEER FROM THE NORTH TO THE SOUTHEAST. MEANWHILE ACROSS THE SOUTHWESTERN UNITED STATES A 500MB CLOSED LOW WILL CONTINUE ITS PUSH EASTWARD...WHICH WILL SET THE STAGE FOR THE NEXT PRECIPITATION EVENT FOR THE MIDSOUTH ON SUNDAY. SUNDAY THROUGH TUESDAY...MODELS SEEM TO BE IN DECENT AGREEMENT IN REGARDS TO THE TIMING OF PRECIP MOVING INTO THE AREA. WENT WITH SLIGHT CHANCE POPS ON SUNDAY MORNING INCREASING TO LIKELY POPS BY LATE AFTERNOON. RAINFALL COULD BE HEAVY AT TIMES LATE ON SUNDAY NIGHT AND MONDAY AS FORCING IS MAXIMIZED. LOOKS LIKE ANOTHER 1-3 INCHES OF RAINFALL IS POSSIBLE DURING THIS PERIOD. SOUTH WINDS WILL LIKELY INCREASE ACROSS THE REGION ON SUNDAY AHEAD OF THE APPROACHING SURFACE LOW AS PRESSURE GRADIENTS TIGHTEN ACROSS THE REGION DUE TO PROXIMITY OF THE EAST COAST HIGH PRESSURE CENTER. AS FAR AS A SEVERE THREAT...INSTABILITIES BOTH AT THE SURFACE AND ALOFT LOOK RELATIVELY LOW. HOWEVER A FEW STRONG STORMS WILL BE POSSIBLE ESPECIALLY IN AREAS SOUTH AND ALONG THE SURGING WARM FRONT. AS THE UPPER LOW EJECTS TO THE NORTHEAST ACROSS THE GREAT LAKES REGION ON MONDAY NIGHT AND INTO TUESDAY...CONDITIONS WILL BRIEFLY IMPROVE. WEDNESDAY THROUGH SATURDAY...CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MOST OF THE THIS PERIOD AS TEMPERATURES WARM INTO THE MID TO UPPER 70S. DEW POINTS WILL LIKELY BE IN THE LOWER TO MID 60S ALLOWING FOR AMPLE SUPPLY OF MOISTURE FOR ANY POSSIBLE CONVECTION. FORECAST SOUNDINGS SEEM TO INDICATE MARGINAL INSTABILITY ON WEDNESDAY AFTERNOON DURING PERIODS OF MAXIMUM DAYTIME HEATING. ANY DEVELOPING CONVECTION DURING THIS PERIOD WILL LIKELY BE SURFACED BASED AND COULD MATURE INTO SOME STRONG THUNDERSTORMS. OTHERWISE...KEPT AT LEAST SLIGHT CHANCE POPS IN FOR THURSDAY THROUGH SATURDAY. EXTENDED RANGE...BOTH THE GFS AND ECMWF INDICATE A STRONG NEGATIVELY TILTED UPPER TROUGH PUSHING THROUGH THE MIDWEST ON SUNDAY EVENING. THIS COMBINED WITH DEWPOINTS IN THE MID TO UPPER 60S COULD SET THE STAGE FOR A POTENTIAL SEVERE WEATHER EVENT. IT IS IMPORTANT HOWEVER TO REMEMBER THAT THIS IS OVER 8 DAYS OUT AND VARIABILITY IS HIGH IN THE MODEL FORECASTS. CONTINUED MONITORING OF THE THIS SYSTEM WILL BE NEEDED AS NEWER MODEL RUNS ARE RECEIVED. CDG && .AVIATION... 12Z TAF CYCLE VFR CONDITIONS EXPECTED THIS TAF PERIOD WITH BACK EDGE OF HIGH LEVEL MOISTURE THINNING OUT AND PUSHING EAST THIS MORNING. NORTH TO NORTHEAST WINDS...ALREADY GUSTING AT KTUP...WILL BECOME GUSTY AT OTHER SITES BY 16Z. CLEAR SKIES WITH LIGHT WINDS EXPECTED DURING LAST HALF OF TAF PERIOD. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 58 39 66 48 / 10 0 10 10 MKL 58 33 64 42 / 10 0 0 10 JBR 57 36 59 44 / 0 0 10 10 TUP 58 35 66 46 / 30 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 9, 3:18 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CST FRI MAR 9 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 318 AM CST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CDG
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:44 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 31 min |
| Mar 9, 5:04 AM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 7 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.